Alert archive / Texas / River Flood Warnings in 2013

River Flood Warning 27, NWS Midland/Odessa, TX

September 21, 2013Presidio County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Sep 21, 2013, 2:14 AM CDT for Presidio County, Texas. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2013, 2:14 AM CDT (07:14 UTC)
Expired
Sep 21, 2013, 7:30 PM CDT
In force
17 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
Minor

County Presidio County, TX

The river

Written for the forecast point Rio Grande at Presidio International Bridge (PRST2).

Action stage
12 ft
Minor stage
15.5 ft
Moderate stage
20 ft
Major stage
22.9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Sep 21, 12:23 AM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Sep 21, 12:23 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1223 AM CDT Sat Sep 21 2013

.DISCUSSION...

See Aviation Discussion below.

&&

.AVIATION...

Satellite fog loop and sfc obs show a VFR stratus deck developing
invof KMAF and KFST, and buffer soundings show MVFR conditions
developing overnight as cigs lower. In addition, brief MVFR cigs
will be possible KCNM. Otherwise, scouring of the PBL will
continue, w/a cu field w/bases around 6 kft agl developing early
afternoon most terminals.

&&

PREV DISCUSSION... /ISSUED 220 PM CDT Fri Sep 20 2013/

DISCUSSION...
Cold front currently heading toward the Rio Grande river with wrap
around showers occurring across west Texas...mainly south of the
Pecos river. Precipitation trends have been on a significant decrease
the last few hours as the upper level trough axis continues to shift
south and east through the forecast area. Based on latest trends
will cancel the flash flood watch for the eastern Permian Basin,
lower Trans Pecos and Big Bend. There still however could be some
light showers tonight particularly across the Big Bend and Trans
Pecos closest to the departing front and upper trough.

Beyond tonight quiet weather is expect through much of the next
seven days. An upper level trough that is currently approaching the
west coast is forecast to translate across the Rockies and then the
the central/northern plains this weekend and Monday. Forcing and
instability will remain well north of the region Saturday through
Monday. Decreasing cloudiness and lee troughing will allow
temperatures to rise toward more normal values through Monday.

Southwesterly flow aloft is forecast to become established next
Tuesday through Thursday with surface lee troughing in place.
Low level thermal ridging and abundant sunshine should lift
temperatures to above normal these days. There does not
appear to be enough instability forecast ahead of the surface
trough to mention any convection these days.

The chance for convection may increase by next Friday due
to a cold front approaching from the north...too early to
mention in the forecast at this time.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

44
Hazardous weather outlook, Sep 20, 2:09 PM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
209 PM CDT FRI SEP 20 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-211915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
209 PM CDT FRI SEP 20 2013 /109 PM MDT FRI SEP 20 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS WITH MODERATE TO HEAVY RAIN ARE EXPECTED GENERALLY SOUTH
OF I-20 THROUGH TONIGHT. MINOR FLOODING OF AREA ROADWAYS IS
POSSIBLE SO CAUTION IS ADVISED WHILE DRIVING THIS EVENING.

HEAVY RAINFALL IS ALSO POSSIBLE ALONG THE RIO CONCHOS IN MEXICO...
AND ALONG THE RIO GRANDE.  ELEVATED RIVER FLOWS ARE ALREADY
OCCURRING ON THE RIO GRANDE DUE TO RELEASES FROM LUIS LEON
RESERVOIR...AND ADDITIONAL HEAVY RAINFALL COULD RESULT IN
FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ALTHOUGH SPOTTER ACTIVATION IS NOT EXPECTED LOCAL OFFICIALS SHOULD
STAY ABREAST OF THE LATEST WEATHER FORECAST AND THE POTENTIAL FOR
FLOODING AND FLASH FLOODING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 2:14 AM CDTRiver Flood WarningMAFPresidio19 hr

Nearby

River Flood Warnings in Texas, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.